Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone mood swings or am I just crazy?
Sep 24, 2005

I diagnosed in March as positive with T-cells at 150 and viral load 2000. My doctor started me on meds post haste to which I've gratefully had no long term side effects. I'm currently undetectable but my t-cells aren't great--370 at last count. My doctor also tested my testosterone which was low and started me on Androgel. The affect was amazing--I was not depressed for the first time in 5 years. It began to peter out (something about my body shutting down it's faltering production in response to the supplementation--I also use Deca Durabolin) We recently upped to the depo testosterone(1ml once a week). It seems that the first four days are ok, then on that fifth day I get on the mood roller coaster to manic depression city. Then the seventh day I inject and the next two are spent leveling out again...Essentially I have about 3 days a week where people can stand me. :) I asked my doctor about it and he suggested that it would be ok to inject the testosterone every five days. But later my pharmacist called as my insurance was evidently in a tizzy over the change and said that I shouldn't be able to feel a difference in a matter of two days.

Mind you, I take more bloody drugs than I can remember. And I feel and look better than I ever have in my life. I have embraced the diet, exercise and "better living through modern chemistry" approach to this malady and basically do what I'm told. What I need to know is are my mood swings psycho pseumatic? My roommate will tell you I'm not imagining it. Is it possible to notice the effects of a testosterone injection an hour afterward? Or is this just my wishful thinking? License to go and slap my pharmacist will be greatly appreciated. Thanks for your help. Lee

Response from Dr. Young

Thanks for your post.

Having low testosterone is not uncommon among our male patients, especially those with low CD4 counts like you.

It certainly sounds like you might be having some mood swings that could be attributed to the dosing of your testosterone; one way to ascertain this would simply to have the testosterone level checked in the 5th, 6th or 7th day after dosing of the injection. If the level is low, then a higher dose (or alternative dosing scheme) would seem reasonable to me.

It's also worth asking if you might have an underlying mood disorder- borderline depression- for example. Such tendencies can be accentuated during times of emotional or physical (including hormonal) stress.

Good luck, BY



Previous
Medications Article (Sept 2003)
Next
Growth hormone (from Brazil).

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement